MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. INTRASITE GEL APPLIPAK 15G CTN 10; DRESSING,WOUND,HYDROGEL W/OUT DRUG AND/OR BIOLOGIC

SMITH & NEPHEW MEDICAL LTD. INTRASITE GEL APPLIPAK 15G CTN 10; DRESSING,WOUND,HYDROGEL W/OUT DRUG AND/OR BIOLOGIC
Model Number 66027311
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Impaired Healing (2378); Insufficient Information (4580)
Date of Event 10/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that intrasite gel applipak 15g ctn 10 was used without a prescription on a punctured wound of a diabetic patient.This would have deteriorated the wound and led to the amputation of the leg.It is unknown what the current health status of patient is.
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the device was not returned for evaluation.All provided information has been reviewed and we have not been able to confirm a relationship between the device and the reported event or determine a definitive root cause.Probable causes may include incorrect application of device or incorrect skin preparation prior to use.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.A review of the batch manufacturing records could not be performed as no lot number was provided.However, there are no indications to suggest that the device did not meet specifications at the time of manufacture.The complaint history review confirms no previous complaints of this nature.A review of prior escalation actions found no actions applicable to the scope of this case.The risk files mitigate the reported issue with no updates required.Per complaint details, the product was used without a prescription on a punctured wound of a diabetic patient which ¿would have deteriorated the wound and led to the amputation of the leg¿.Details and/or verification of the patient outcome have not been provided as of the date of this medical investigation.Reportedly, no further information will be forthcoming.Without supporting medical documentation, the contributing clinical factors cannot be definitively concluded.The ifu /datasheet [7311] cautions use¿in deep, narrow-opening wounds (e.G., fistulas) and in body cavities where removal could be difficult.Patient impact beyond the reported use of the product in a puncture wound without a prescription could not be determined.Without clarification, it is unknown if the patient underwent amputation.The rationale for the procedure and/or a causal relationship cannot be concluded based on the reported ¿would have deteriorated the wound and led to the amputation of the leg¿.The patient¿s current health status remains unknown.No further medical assessment can be rendered at this time.This investigation is now complete with no further action deemed necessary at this stage.Smith and nephew will continue to monitor for any adverse trends relating to this product range.Corrected data: h6 (health effect - clinical code, health effect - impact code).

Brand Name
INTRASITE GEL APPLIPAK 15G CTN 10
Common Device Name
DRESSING,WOUND,HYDROGEL W/OUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15656339
Report Number8043484-2022-00191
Device Sequence Number14085848
Product Code NAE
UDI-Device Identifier00000050223480
UDI-Public00000050223480
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number66027311
Device Catalogue Number7311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date10/22/2022
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown